MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR NECK NEUTRAL LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR NECK NEUTRAL LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1204
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged complaint is not confirmed.Microport was made aware of this event through uk njr registry data.It was indicated that this patient's femoral implants were revised due to an alleged tissue reaction.The revised products were not returned for investigation.No operative notes or other clinically relevant documentation is available to confirm this complaint.Review of the device history record (dhr) for these lots indicates that these products met all established acceptance criteria throughout the manufacturing process.Review of historical complaint data reveals no lot trends for the alleged complication.These products had been implanted for approximately 71 months at the time of revision.The alleged patient reaction is consistent with complications addressed by corrective and preventive action (capa)(b)(4).This capa found that, "the potential for a patient reaction when implanted with a profemur¿ cocr modular neck is a known risk for this product technology.A combination of patient and surgical factors can contribute to an elevated risk of an adverse patient reaction.These factors include, but are not limited to, patient sensitivity, surgical technique, patient weight and activity level." furthermore, the microport hip systems package insert ((b)(4)) lists "allergic reactions to materials; metal sensitivity; or reactions to wear debris that may lead to histological reactions, pseudotumor and aseptic lymphocytic vasculitis-associated lesions (alval)" as possible adverse effects of total hip arthroplasty.No further evaluations from the available information.
 
Event or Problem Description
Allegedly, patient was revised due to adverse soft tissue reaction to particulate debris :(b)(4).Side:r.Primary asa: p2 - mild disease not incapacitating.Component not revised: procotyl l beaded and ha coated cup size 50mm product id: pha06260 lot no.: 1407207 rim-lock biolox delta ceramic liner 32mm id group d product id: pha04508 lot no.: 601164314 (b)(6) reference no: (b)(4).

Brand Name
PROFEMUR NECK NEUTRAL LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key11813183
Report Number3010536692-2021-00293
Device Sequence Number3248923
Product Code JDL
UDI-Device IdentifierM684PHAC12041
UDI-PublicM684PHAC12041
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPHAC1204
Device Catalogue NumberPHAC1204
Device Lot Number1396314
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;